Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hair loss problem
Jul 29, 2009

How can this be stopped. Are there any treatments for this.

Response from Dr. McGowan

Thanks for your question.

Hair loss is not an uncommon problem when CD4 counts are low. The first step is to get HIV suppressed and try to restore the CD4 count.

For men, checking the free testosterone level may be helpful since low hormone levels may contribute.

Having adequate nutrition, including food srich in B vitamins and magnesium. Too much vitamin A can cause hair loss. A similar effect was seen for some patients on indinavir which sometimes caused dry, brittle skin and hair.

Hopefully some of these thoughts will help.

Best, Joe



Previous
Hiv, Chrons and Steroids
Next
cd4 working at 14% with a count of 685

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement